Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 263, NWS Jackson, MS

May 18, 2001Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 18, 2001, 11:47 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 18, 2001, 11:47 PM CDT (04:47 UTC)
Expired
May 19, 2001, 12:30 AM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Morehouse Parish, LA, West Carroll Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 190447
SVRJAN
LAC067-123-190530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1147 PM CDT FRI MAY 18 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 1230 AM CDT

* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 27 MILES NORTHWEST OF OAK GROVE...OR ABOUT 11
  MILES SOUTHEAST OF CROSSETT...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR OAK GROVE AT 1230 AM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THI
S
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM.

LAT...LON 3302 9149 3300 9195 3276 9139 3298 9128

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:45 PM CDT, 2 minutes earlier.

Area forecast discussion, May 18, 11:45 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CDT FRI MAY 18 2001

UPDATED ZONES TO UP POPS FOR THE WRN SECTIONS. REST OF PACKAGE LOOKS
GOOD.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26

In the hours before

Special weather statement, May 18, 8:23 PM CDT, 3 hours 24 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
823 PM CDT FRI MAY 19 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG AND NORTH
OF A CROSSETT ARKANSAS...GREENVILLE...GRENADA MISSISSIPPI LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT IN THESE
AREAS.

AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE
AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS OVERNIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:05 AM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll25 min
May 19, 2:33 AM CDTSevere Thunderstorm WarningJANMorehouse42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.